Volume 2, Issue 6, November 2014, Page: 161-164
Rhabdomyolysis Associated to Glossopharyngeal Edema: A Rare Side Effect of Diclofenac
Hicham Bakkali, Department of Emergency, Military Training Hospital Med V, Rabat, Morocco; Faculty of Medicine and Pharmacy, University Med V, Rabat, Morocco
Lahcen Belyamani, Department of Emergency, Military Training Hospital Med V, Rabat, Morocco
Salahedine Massou, Department of Anesthesiology and Critical Care, Military Training Hospital Med V, Rabat, Morocco
Loukmane Elwartiti, Department of Anesthesiology and Critical Care, Military Training Hospital Med V, Rabat, Morocco
Khalil Aboulaala, Department of Anesthesiology and Critical Care, Military Training Hospital Med V, Rabat, Morocco
Hicham Balkhi, Department of Anesthesiology and Critical Care, Military Training Hospital Med V, Rabat, Morocco
Charqui Haimeur, Department of Anesthesiology and Critical Care, Military Training Hospital Med V, Rabat, Morocco
Received: Nov. 21, 2014;       Accepted: Dec. 2, 2014;       Published: Dec. 15, 2014
DOI: 10.11648/j.ajcem.20140206.18      View  2350      Downloads  94
Abstract
Rhabdomyolysis is a widely used non steroid anti-inflammatory drug. Rhabdomyolysis after taking Diclofenac is rarely reported, and the association to a glossopharyngeal edema has never been discussed. Here is a case of rhabdomyolysis associated to glossopharyngeal edema after taking 200 mg of Diclofenac. The patient was first diagnosed with para phenyl di-amine intoxication but the toxicological examinations were negative. The patient outcome was good after symptomatic treatment.
Keywords
Diclofenac, Intoxication, Rhabdomyolysis, Glossopharyngeal Edema
To cite this article
Hicham Bakkali, Lahcen Belyamani, Salahedine Massou, Loukmane Elwartiti, Khalil Aboulaala, Hicham Balkhi, Charqui Haimeur, Rhabdomyolysis Associated to Glossopharyngeal Edema: A Rare Side Effect of Diclofenac, American Journal of Clinical and Experimental Medicine. Vol. 2, No. 6, 2014, pp. 161-164. doi: 10.11648/j.ajcem.20140206.18
Reference
[1]
BOOTHE D.M. Controlling inflammation with non steroidal anti inflammatory drugs. Vet. Med., 1989, 84: 875-883.
[2]
KORE A.M. Toxicology of non steroidal anti inflammatory drugs. Vet. Clin. of North Am. 1990, 20(2): 419-430.
[3]
Hopkins P. M.. Anaesthesia and the sex-linked dystrophies: between a rock and a hard place. British Journal of Anaesthesia. 2010,104 (4): 397–400.
[4]
4 George D. Giannoglou ⁎, Yiannis S. Chatzizisis, Gesthimani Misirli. The syndrome of rhabdomyolysis: Pathophysiology and diagnosis. European Journal of Internal Medicine. 2007;18:90–100.
[5]
Delrio FG, Park Y, Herzlich B, Grob D. Case report: diclofenac-induced rhabdomyolysis. Am J Med Sci 1996; 312:95-7.
[6]
Knobloch K, Rossner D, Gössling T, Lichtenberg A, Richter M, Krettek C. Rhabdomyolysis after administration of diclofenac. Unfallchirurg 2005; 108:415-7.
[7]
Ahmet Güzel, Betül Orhaner Biner, Serap Karasalihoğlu, Hakan Aylanç. Fatal Acute Diclofenac-Induced Rhabdomyolysis in A Pediatric Patient. Balkan Med J 2011; 28: 102-103.
[8]
Mahmood Al kindy, Vidia Limaye, Pravin Hissaria. Meloxicam induced rhabdomyolisys in the context of acute cross river infection. Allergy Asthma Immunol Res.2012 January 4(1); 52-54.
[9]
Teresa J. Coco and Ann E. Klasner. Drug-induced rhabdomyolysis. Current Opinion in Pediatrics.2004; 16: 206–210.
[10]
Kallel H, Chelly H, Dammak H, Bahloul M, Ksibi H, Hamida CB, et al. Clinical Manifestations of systemic paraphenylene diamine intoxication. J Nephrol 2005;18:308-11.
[11]
Krishnaswamy Sampathkumar, Yesudas Santhakumari Sooraj, Rajappannair Prabha Ajeshkumar, Amol Ramesh Mahaldar, Ramakrishnan Muthiah. Rhabdomyolysis due to hair dye poisoning: An emerging threat. Indian Journal of critical care medicine. 2007; 11(4):212-214.
[12]
Cervellin G, Comelli I, Lippi G. Rhabdomyolysis: historicalbackground, clinical, diagnostic and therapeutic features. Clin Chem Lab Med 2010;48(6):749–56.
Browse journals by subject